CSN Login
Members Online: 8

The chair

dixiegirl's picture
dixiegirl
Posts: 1043
Joined: Apr 2006

Well I go for my first rituxan treatment this morning. I am hoping that I don't have any nasty side effects since it's the first time in 15 months. I will check in later. Have a good day although it's starting good..it's rain****...yahoo!!!

dixiegirl's picture
dixiegirl
Posts: 1043
Joined: Apr 2006

Sometimes I hate trying to type on my phone lol.

Aaron's picture
Aaron
Posts: 241
Joined: Jun 2012

Hopefully no side effects. At least not bad ones, I thought once you've had it with no reaction your in good shape. Good luck Dixie, I hope it has you feeling better soon. Aaron

dixiegirl's picture
dixiegirl
Posts: 1043
Joined: Apr 2006

Just got home. I did get chills and my teeth were starting to chatter and my throat was very uncomfortable
They stopped it for a bit and was doing better. I had been told after not having it for so long it's like the first time again...new disease. I don't feel too great so think I will take a nap.

Max Former Hodgkins Stage 3's picture
Max Former Hodg...
Posts: 1211
Joined: May 2012

Dixie,

I recall rituxan infusion being extremely slow. I do not know if it was the dose, or what. I never had an allergic reaction, but I recall that they loaded me up on Benadryl before starting the stuff, and they always gave me the Ritux first, for some reason. But, because of the Benadryl, I usually slept through a good portion of the Ritux bag. I recall that I was always under a blanket during those hours, so it may have caused me chills as well (I normally got started on the IV around 8:15 AM, and finished around 4:30-4:45 PM).

All of my five meds were from an IV tree (well, except two, that were push cylinders into the cath line), and with fluid bags as well, the tech was constantly changing something on the tree, and it was hard to know what took more or less time.

I had constant flu-like symptoms -- bad muscle pain. It was (as best I cold determine) from the Ritux. It was frequently bad enough for me to fear that I had an actual case of the flu, but never did. Loritab was the only solution I ever found, but it did work.

I hope you "acclimate" to the stuff, and that it does the job for you. As I wrote on a different thread to you, all I can say about your case is "Wow."

max

.

jimwins's picture
jimwins
Posts: 2085
Joined: Aug 2011

Hey Beth,

Thanks for your posts and I hope this first reaction is all you have to deal with
and the treatment kicks cancer butt!

Hugs and thinking of you,

Jim

COBRA666's picture
COBRA666
Posts: 2418
Joined: May 2010

Beth,
I been trying to get on the site for 2 days now. I get on and make a post and thats it. It will not let me back on. I go thru the usual cussing like sailor because its taking so long and now I forgot what I was going to say. Anyway good luck today and keep us updated. John

Max Former Hodgkins Stage 3's picture
Max Former Hodg...
Posts: 1211
Joined: May 2012

John,

For sailor-cussing lessons, give me a call !

Also: You can grow a beard on this site, waiting for stuff to process or respond to a command. I know !

max

DadysGirl
Posts: 322
Joined: Aug 2011

I hope so sweetie... I will be thinking of you and you are in our prayers... Wishing you a smooth comfortable treatment... My dad had the R as well...
Just got through sct wishing so badly for remission and cure as he never went into remission :( he has large diffuse b cell non hodgkins lymphoma the aggressive and we have seen its aggressiveness...
Pls let us know how it went....
Lots,of prayers and luv

anliperez915's picture
anliperez915
Posts: 756
Joined: Sep 2011

Hi Beth,
Hope it goes well!

I started my treatment yesterday after 6 mo. and it went pretty good. They did all the premeds since I did have a several reactions to it, today my body hurts like somebody beat me up lol, I feel feverish and I'm starting to look red which is making me think that I'm probably getting the rash (hope not). My nurse said something yesterday but don't want to scare anybody, she said that since Rituxan has Rat poison in it the body has to react to it, she said that when they don't see a reaction to it, then they get worried because it sort of tells them who is going to respond to treatment and who is not. I don't know if its true or not and everybody is different but she just gave me something to think about.

Wish you only the best in your treatment and that you respond to it, so you can get better Beth. You have been through hell and back, I just wish you didn't have to go through non of it anymore!
(((HUGS)))

Sincerely,
Liz

allmost60's picture
allmost60
Posts: 3175
Joined: Jul 2010

Hi Liz,
I was wondering if you got your R yesterday after you told John you felt like that "truck" had made a visit to your house...I remember that truck all too well..UGH! Kind of scares me what your nurse said about the R...if no reaction it might not be working...nobody has ever told me that at my clinic. I only reacted on my first chemo day when the R was introduced to my system. Hope like heck it's working..only 4 infusions left of a 2 year maint. Guess I'll find out when I get my first scan after finishing it, but that won't be until March or April of 2013. I hope you feel better over the weekend and the rash doesn't pop out again. Rest and take care of yourself sweetie. Love you...Sue
(FNHL-2-3A-6/10)

anliperez915's picture
anliperez915
Posts: 756
Joined: Sep 2011

Hi Sue,
I did start on my treatment and I do feel like the truck ran me over lol (my body hurts). I'm sort of glad that the only medicine that I'm getting is Rituxan and not any harsher medicines. I don't know how I would be doing if I would have received harsher treatments (probably not too good)!
About what the nurse said, I think that's what she meant about the first time reaction. That if you get a reaction on the first time you get Rituxan, then that's how they sort of know if you are gonna either respond to treatment or not but I wouldn't be placing any bets on it.
I hope that you're responding, why are the doctors not giving you any scans in between treatments, the docs really do like to torture us lol!
Take care sweetie and sending you lots of (((HUGS)))

Sincerely,
Liz

jimwins's picture
jimwins
Posts: 2085
Joined: Aug 2011

Hi Liz,

I'm glad the rituxan seems to be going better for you.
I was told many people have a reaction the first time/treatment but
I never heard of a "reaction" being an indicator of effectiveness.

As for the rat poison, I'd ask a pharmacist or your oncologist about it.
I do know that blood thinners like coumadin have ingredients
that have/are used in some rat poisons.

I hope this all goes smoothly and successfully for you.

Hugs,

Jim

anliperez915's picture
anliperez915
Posts: 756
Joined: Sep 2011

Hola Jim,
How are you? I'm doing ok so far...I don't know Jim if the Docs would be honest enough to answer those types of questions. Sometimes I trust more on what the nurses say just because they don't try to sugar coat things. It's kind of sad but I don't really trust Doctors or what comes out of there mouths! I respect them and I do what they tell me to do but half the time on the back of my mind I'm thinking "Yeah right".
Well anywho, have fun on your trip and you take care oky doky! Sending you lots of (((Hugs)))

Sincerely,
Liz

allmost60's picture
allmost60
Posts: 3175
Joined: Jul 2010

Hi Beth,
Good luck today! I'll be keeping you in my prayers. My next R is Aug 21..after vacation. I've not had any reactions since my very first round of chemo in 2010. Been smoothe sailing since...keeping my fingers crossed yours will be the same. Love you...Sue
(FNHL-2-3A-6/10)

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network